Hail, Pope
- When
- April 19, 1:38 AM CST
- Where
- Pope County, 2 mi W of Herod
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.583, -88.467
Reported at Williams Hill.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 19, 1:30 AM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 230 AM CDT WED APR 19 2006 .DISCUSSION... SURFACE LOW DEVELOPING/MOVING INTO SRN IL ATTM...WITH TRAILING COLD FRONT INTO SEMO AND WARM FRONTAL BOUNDARY NOT FAR AHEAD...ARCING ACROSS WKY. CAPPED ENVIRO OVER SRN FA BEGINNING TO YIELD AS MID LVL FORCING COMING INTO PLAY. FOR THE MOST PART CONVECTION LIMITED TO NRN 1/2 FA...BUT AS LOW DIVES SE AND TRIPLE POINT MOVES INTO WKY...THIS WL BE HIGHEST THREAT AREA PER LATEST WATCH BOX. SURFACE LOW APPARENTLY LINGERS OVER WKY EARLY WED AND POPS MAY TOO. NAM IS QUICKER IN DEPARTING POPS...BUT EVEN GFS GETS THEM OUT BY 18Z. HOWEVER IT RE-GENERATES POPS ALONG OLD BOUNDARY AS EARLY AS WED NIGHT...WHILE NAM IS MORE AGGRESSIVE WITH DRIER AIR...KEEPING POPS JUST SOUTH AND EAST TIL THU. WE SPLIT THE DIFF AND LINGERED A SLGT CHC LATE WED NIGHT FAR SRN/SERN PTNS ONLY. AFTER THAT THERE ARE MODEL DIFFERENCES ON SPECIFICS BUT THE GENERAL SYNOPTICS ARE IN AGREEMENT...IE OLD BOUNDARY RETURNS WITH SURFACE WAVES RIDING ALONG IT AS PARENT UPPER LOW ROTATES INTO GREAT LAKES. THUS WEVE SPREAD POPS BACK SOUTH TO NORTH THU NIGHT-FRI...FINALLY WANING FRI NIGHT W/ UPR TROF PASSAGE. SAT POST LOOKS DRY...BUT BELIEVE SIGNAL IS STRENGTHENING FOR A LATE DAY 6 OR DAY 7 POP INTRODUCTION. FOR NOW THE COLLAB CONSENSUS IS TO LEAVE IT DRY...BUT ANOTHER RUN OF THE SAME MAY WARRANT THE INTRO. WE BLENDED THE NEAR AND MEDIUM RANGE MOS B/C THERE WAS QUITE A BIT OF DIFFERENCE BETWEEN THE THREE. WE LIKED THE SAFE MIDDLE GROUND...THEN TRANSITION TO MORE OF A PURE GFS BASED MEX MOS BIAS IN THE LONGER RANGE...ALTHOUGH COLLAB MAKES US NOT QUITE AS COOL DAYS 5-7. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...TOR WATCH 205 THRU 14Z ALL COUNTIES. MO...NONE. IL...TOR WATCH 205 ALL BUT FAR WRN PTNS SRN IL THRU 14Z. IN...TOR WATCH 205 THRU 14Z ALL COUNTIES. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 822 PM CDT TUE APR 18 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 822 PM CDT TUE APR 18 2006 HIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A MODERATE RISK AREA OF SEVERE WEATHER FOR ALL OF SOUTHEAST MISSOURI AND SMALL PORTIONS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY. A SLIGHT RISK CONTINUES TO COVER THE REMAINDER OF THE AREA. EARLY THIS EVENING...SEVERE THUNDERSTORMS WERE OVER NORTH AND CENTRAL MISSOURI. THESE STORMS ARE EXPECTED TO INCREASE IN NUMBER AND SPREAD SOUTHEAST INTO SOUTHEAST MISSOURI AROUND MIDNIGHT. OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN ILLINOIS..SOUTHWEST INDIANA AND EVENTUALLY INTO WESTERN KENTUCKY DURING THE OVERNIGHT HOURS. THE INGREDIENTS WILL BE IN PLACE FOR STRONG TO SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND STRONG WIND. A TORNADO OR TWO WILL ALSO BE POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA...JUST AHEAD OF SURFACE LOW PRESSURE. THE SURFACE LOW SHOULD REACH WEST KENTUCKY BY DAYBREAK WEDNESDAY. SO LATE IN THE NIGHT...THE CHANCE OF THUNDERSTORMS WILL GRADUALLY LOWER FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT GOOD CHANCE OF THUNDERSTORMS IS FRIDAY INTO EARLY FRIDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME FRAME AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. ACTIVATION COULD BE REQUESTED AGAIN ON FRIDAY. PS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1256 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM HAIL 2 S PERRYVILLE 37.70N 89.87W
04/19/2006 M0.75 INCH PERRY MO LAW ENFORCEMENT
MARBLE SIZE HAIL REPORTED IN SILVER LAKE ALSO.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
108 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL CHRISNEY 38.01N 87.03W
04/19/2006 M0.75 INCH SPENCER IN LAW ENFORCEMENT
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
119 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 AM HAIL SANTA CLAUS 38.12N 86.93W
04/19/2006 M1.00 INCH SPENCER IN TRAINED SPOTTER
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
136 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL ST. MEINRAD 38.17N 86.81W
04/19/2006 M1.25 INCH SPENCER IN EMERGENCY MNGR
&&
SMITTYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 222 AM CDT WED APR 19 2006 ILZ077-078-083-087-091-INZ081-085-086-KYZ010-014-015-018-190930- EDWARDS-WABASH-WHITE-GALLATIN-HARDIN-GIBSON-POSEY-VANDERBURGH- CRITTENDEN-UNION KY-WEBSTER-HENDERSON- INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...CARMI... SHAWNEETOWN...ELIZABETHTOWN...FORT BRANCH...POSEYVILLE... EVANSVILLE...MARION...MORGANFIELD...DIXON...HENDERSON 222 AM CDT WED APR 19 2006 ...STRONG WINDS OUT AHEAD OF STORMS... A LINE OF THUNDERSTORMS MOVING ACROSS SOUTHERN ILLINOIS HAS PRODUCED AN OUTFLOW BOUNDARY. AT 215 AM CDT...THE OUTFLOW BOUNDARY EXTENDED FROM NEAR ALBION ILLINOIS TO NEAR VIENNA. WINDS ALONG THIS BOUNDARY WERE GUSTING TO 40 TO 50 MPH IN PLACES. THIS BOUNDARY WILL REACH THE WABASH RIVER BY 230 AM CDT...THEN AN EVANSVILLE TO MARION KENTUCKY LINE AROUND 300 AM CDT. THE GUSTY WINDS ARE EXPECTED TO CONTINUE AS THE BOUNDARY MOVES EAST. PS
The Paducah radar (KPAH), 63 km away, was scanning. The volume nearest the first event began at 07:37 UTC.
1 hail. Local standard time, as filed.
Reported at Williams Hill.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501218.